Near-infrared reflectance bull’s eye maculopathy as an early indication of hydroxychloroquine toxicity

3Citations
Citations of this article
17Readers
Mendeley users who have this article in their library.

Abstract

Importance: In some patients, hydroxychloroquine ocular toxicity may progress even following cessation of therapy. Any leverage the clinician may use to allow earlier detection may avert significant vision loss. Observation: We report three cases suggesting that bull’s eye maculopathy seen on near-infrared reflectance with a confocal scanning laser ophthalmoscope could be an early, objective manifestation of hydroxychloroquine ocular toxicity, and with progression of the disease this near-infrared “bull’s eye” change may disappear. Conclusion and relevance: Alerting clinicians to this observation may allow a larger case series to corroborate the hypothesis that bull’s eye maculopathy detected by near-infrared reflectance may represent an early sign of hydroxychloroquine toxicity.

Cite

CITATION STYLE

APA

Wong, K. L., Pautler, S. E., & Browning, D. J. (2015). Near-infrared reflectance bull’s eye maculopathy as an early indication of hydroxychloroquine toxicity. Clinical Ophthalmology, 9, 521–525. https://doi.org/10.2147/OPTH.S76963

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free